Georgia, 2025

Flash Flood and Damaging Winds in Georgia, July 10, 2025

July 10, 2025 · NWS TAE · 6 events in 5 counties and zones

A moist and unstable summer airmass led to the development of scattered afternoon thunderstorms, a few of which were strong to severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A moist and unstable summer airmass led to the development of scattered afternoon thunderstorms, a few of which were strong to severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 10, 1:00 PM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
200 PM EDT Thu Jul 10 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM and SHORT TERM...
(Through Saturday Night)
Issued at 153 PM EDT Thu Jul 10 2025

High pressure will hold over the region through the near term
with minor shortwaves passing through that will provide the lift
for showers and thunderstorms to develop during the late morning
into afternoon hours for much of the region. PoPs for Friday and
Saturday range from 50 to 70 percent in the afternoon, with
temperatures in the low to mid 90s through Saturday. PWATs will be
around 2 inches on Friday, allowing for the possibility for heavy
rainfall with any thunderstorms that develop. The WPC has
highlighted most of the CWA in a Marginal (level 1 of 4) risk for
Excessive Rainfall through Friday. The humidity will be
noticeable, causing the heat indices to rise above 100 across the
CWA. However, the max heat index is forecast to remain below
Advisory criteria for Friday and Saturday. Morning temperatures
will be in the mid 70s.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 153 PM EDT Thu Jul 10 2025

High pressure is expected to build over the weekend. The high
pressure will be centered over the Gulf Sunday, allowing for
northwest flow to enter in. This will lower our rain chances in
the afternoon while increasing our temperatures. High temperatures
on Sunday will be in the mid-upper 90s with PoPs limited to 50-60
percent. We will have to monitor the humidity levels regarding
heat indices as we will be approaching Advisory criteria.
Overnight lows will remain in the mid-70s, with upper 70s along
the immediate coast. Continuing the heat, we will be watching the
dew points and humidity values for the heat indices. We will be
approaching Advisory criteria and may need heat advisories for the
start of the week. Actual temperatures will be in the upper 90s
with the same afternoon showers and thunderstorms developing.

The ridge is expected to break down later on Monday as a trough
digs south along the Eastern Seaboard, creating the opportunity
for unsettled weather for the week. PoPs look to increase to 60-80
percent for the afternoons as temperatures return to the low to
mid 90s. Overnight lows will be in the mid-70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 115 PM EDT Thu Jul 10 2025

VFR conditions are expected to prevail through the TAF period,
however MVFR cigs and/or vsbys will be possible within any
thunderstorms that may develop or pass over the TAF sites.
Scattered to widespread showers/thunderstorms are expected this
afternoon through the evening hours. Within the storms, strong to
damaging gusty winds are possible, along with heavy rain and
lightning. During the overnight hours, winds are expected to be
light to calm with VFR ceilings. A similar setup is expected for
Friday with another round of showers and thunderstorms.

&&

.MARINE...
Issued at 153 PM EDT Thu Jul 10 2025

A typical summertime pattern will result in generally light west
to southwest flow which will be enhanced to 10 to 15 knots near
the coast by the afternoon sea breeze. Convection will be
concentrated in the morning hours, with waterspouts possible.

&&

.FIRE WEATHER...
Issued at 153 PM EDT Thu Jul 10 2025

Winds will be southwesterly through the end of the work week and
will then clock around to being west to northwesterly this
weekend. MinRH values look to remain well above critical
thresholds over the next several days. As high pressure begins
building over the region this weekend, we'll start to see MinRH
values come down as drier air aloft mixes down to the surface this
weekend, but no increase in fire concerns is expected given the
moist conditions we've seen so far this summer. Dispersions will
be fair to moderate for most regions on Friday with high
dispersions east of the I-75 corridor. More widespread high
dispersions are expected on Saturday afternoon for SE Alabama and
SW Georgia with westerly transport winds of 10-15 mph. Highs in
the 90s each day with heat indices pushing the low to mid 100s in
spots. Daily chances for late morning through mid evening
thunderstorms.

&&

.HYDROLOGY...
Issued at 153 PM EDT Thu Jul 10 2025

Over the next week, diurnally driven showers and thunderstorms
are expected each afternoon and evening. These will be typical of
the summer wet season, riverine flooding is not expected. Isolated
downpours could lead to flash flooding concerns, especially in
areas with poor drainage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   76  94  75  95 /  20  60  10  50
Panama City   79  91  79  92 /  20  50  10  40
Dothan        74  93  73  94 /  20  60  10  50
Albany        73  94  73  95 /  20  60  20  40
Valdosta      74  95  75  97 /  20  50  10  30
Cross City    75  93  74  94 /  10  40   0  30
Apalachicola  79  89  78  90 /  10  40  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Montgomery
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jul 10, 3:29 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
429 PM EDT Thu Jul 10 2025

GAZ125>129-144>146-102115-
Tift GA-Worth GA-Colquitt GA-Lee GA-Baker GA-Dougherty GA-
Mitchell GA-Turner GA-
429 PM EDT Thu Jul 10 2025

...STRONG THUNDERSTORMS WILL IMPACT TURNER...DOUGHERTY...NORTHERN
MITCHELL...SOUTHEASTERN LEE...NORTHEASTERN BAKER...NORTHWESTERN
COLQUITT...WESTERN TIFT AND WORTH COUNTIES THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 12 miles north of
Sylvester to near Newton.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Newton, Albany, Ashburn, Sylvester, Putney, Camilla, Tifton,
Baconton, Poulan, Doerun, Ty Ty, East Albany, Marine Corps Logistics
Base, Turner City, Walker, Worth, Terrell, Sycamore, Sumner, and Sale
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3185 8348 3170 8346 3170 8349 3157 8350
      3157 8347 3133 8364 3117 8437 3143 8451
      3145 8446 3144 8443 3146 8441 3152 8444
      3176 8397 3181 8381 3180 8361 3185 8361
TIME...MOT...LOC 2029Z 255DEG 27KT 3170 8387 3123 8432

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Jul 10, 3:33 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
433 PM EDT Thu Jul 10 2025

FLZ013-016-017-027-326-426-102115-
Gadsden FL-Southern Liberty FL-Calhoun FL-Northern Liberty FL-
Inland Wakulla FL-Leon FL-
433 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...NORTHWESTERN WAKULLA...SOUTH CENTRAL
GADSDEN...CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES IN BIG BEND
FLORIDA THROUGH 515 PM EDT/415 PM CDT/...

At 433 PM EDT/333 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Blountstown, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Bristol, Telogia, Jewel Fire Tower, Hosford, Clio,
Kennys Mill, Estiffanulga, Woods, Lowry, Wetumpka, Hugh Creek, and
Bloxham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3030 8510 3046 8506 3049 8461 3028 8453
      3017 8471
TIME...MOT...LOC 2033Z 279DEG 13KT 3035 8498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Jul 10, 3:42 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
442 PM EDT Thu Jul 10 2025

GAZ129-131-148-102130-
Berrien GA-Tift GA-Irwin GA-
442 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN IRWIN...
NORTHWESTERN BERRIEN AND SOUTHEASTERN TIFT COUNTIES THROUGH 530 PM
EDT...

At 442 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enigma, or 8 miles southeast of Tifton, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Enigma, Alapaha, Vanceville, Gladys, Wray, Brookfield, Osierfield,
and Glory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3166 8301 3164 8301 3161 8306 3155 8306
      3148 8311 3147 8314 3146 8315 3144 8314
      3140 8314 3138 8312 3128 8341 3129 8343
      3132 8344 3135 8343 3135 8344 3134 8345
      3140 8349 3167 8311 3167 8300
TIME...MOT...LOC 2042Z 239DEG 23KT 3137 8340

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Jul 10, 4:13 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT Thu Jul 10 2025

GAZ127>131-145>148-161-102215-
Berrien GA-Tift GA-Lanier GA-Worth GA-Colquitt GA-Irwin GA-
Mitchell GA-Cook GA-Turner GA-Ben Hill GA-
513 PM EDT Thu Jul 10 2025

...STRONG THUNDERSTORMS WILL IMPACT COOK...IRWIN...BERRIEN...
TURNER...LANIER...SOUTHEASTERN MITCHELL...COLQUITT...TIFT...BEN HILL
AND WORTH COUNTIES THROUGH 615 PM EDT...

At 512 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Abbeville to 6 miles
east of Pelham. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tifton, Nashville, Moultrie, Adel, Lakeland, Pelham, Ashburn, Ocilla,
Fitzgerald, Sylvester, Camilla, Sparks, Enigma, Omega, Ray City,
Norman Park, Lenox, Poulan, Doerun, and Ty Ty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3101 8297 3104 8349 3108 8357 3104 8357
      3104 8400 3108 8401 3108 8423 3181 8374
      3180 8361 3185 8361 3185 8318 3178 8299
      3166 8300 3146 8315 3128 8304 3119 8305
      3118 8297
TIME...MOT...LOC 2112Z 276DEG 35KT 3192 8335 3116 8406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Jul 10, 4:15 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Thu Jul 10 2025

FLZ017-018-102200-
Inland Jefferson FL-Leon FL-
515 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND EAST
CENTRAL LEON COUNTIES THROUGH 600 PM EDT...

At 515 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Miccosukee Road Greenway, Baum, J R Alford Greenway,
Miccosukee, Capitola, St. Marks Headwaters Greenway, Killearn
Estates, Chaires, Lloyd, Tom Brown Park, Pisgah Church, and Lake
Miccosukee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3043 8424 3051 8425 3063 8401 3055 8396
      3045 8395
TIME...MOT...LOC 2115Z 256DEG 16KT 3048 8420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Jul 10, 4:17 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Thu Jul 10 2025

FLZ027-102145-
Inland Wakulla FL-
517 PM EDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAKULLA COUNTY
THROUGH 545 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Crawfordville, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crawfordville, Shadeville, Hilliardville, Bethel, Wakulla Springs,
and Arran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3019 8463 3030 8457 3030 8449 3027 8427
      3015 8432 3011 8442 3008 8448
TIME...MOT...LOC 2117Z 288DEG 10KT 3022 8454

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3

The radar

The Robins AFB radar (KJGX), 102 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Turner

When
July 10, 4:21 PM EST
Where
Turner County, 3.13 mi SW of Rebecca
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
31.770, -83.520

Several downed trees and power lines were reported on Legg Road.

Thunderstorm Wind, Ben Hill

When
July 10, 4:49 PM EST
Where
Ben Hill County, 0.69 mi N of Fitzgerald
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.720, -83.250

Trees were blown down.

Thunderstorm Wind, Tift

When
July 10, 5:00 PM EST
Where
Tift County, Vanceville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.430, -83.440

Downed trees were reported in Tift county.

Thunderstorm Wind, Irwin

When
July 10, 5:01 PM EST
Where
Irwin County, 0.69 mi N of Mystic
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.630, -83.330

Downed trees were reported on Whitley Street.

Thunderstorm Wind, Lowndes

When
July 10, 5:25 PM EST
Where
Lowndes County, 5.39 mi SSW of (Vad)moody Afb
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.900, -83.220

A tree was blown down near 3300 Stallings Road.

Flash Flood, Lowndes

When
July 10, 8:00 PM EST to 9:00 PM EST
Where
Lowndes County, 1.5 mi NNW of Remerton to 1.34 mi N of Remerton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
30.860, -83.320

Water was reported over the roadway near the 2400 block of Gornto Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279498, 1279499, 1279500, 1279501, 1279502, 1279503.